Abstract and Applied Analysis

Abstract and Applied Analysis / 2012 / Article

Research Article | Open Access

Volume 2012 |Article ID 204031 | https://doi.org/10.1155/2012/204031

Rasoul Eskandari, Farzollah Mirzapour, Ali Morassaei, "More on ( 𝜢 , 𝜷 ) -Normal Operators in Hilbert Spaces", Abstract and Applied Analysis, vol. 2012, Article ID 204031, 11 pages, 2012. https://doi.org/10.1155/2012/204031

More on ( 𝜢 , 𝜷 ) -Normal Operators in Hilbert Spaces

Academic Editor: Gerd Teschke
Received18 Nov 2011
Revised03 Jul 2012
Accepted20 Jul 2012
Published16 Aug 2012

Abstract

We study some properties of -normal operators and we present various inequalities between the operator norm and the numerical radius of -normal operators on Banach algebra ℬ() of all bounded linear operators , where is Hilbert space.

1. Introduction

Throughout the paper, let denote the algebra of all bounded linear operators acting on a complex Hilbert space , denote the algebra of all self-adjoint operators in , and is the identity operator. In case of , we identify with the full matrix algebra of all matrices with entries in the complex field. An operator is called positive if is valid for any , and then we write . Moreover, by we mean for any . For , we say if . An operator is majorized by , if there exists a constant such that for all or equivalently [1].

For real numbers and with , an operator acting on a Hilbert space is called -normal [2, 3] if An immediate consequence of above definition is from which we obtain for all .

Notice that, according to (1.1), if is -normal operator, then and majorize each other.

In [3], Moslehian posed two problems about -normal operators as follows.

For fixed and ,(i)give an example of an -normal operator which is neither normal nor hyponormal;(ii)is there any nice relation between norm, numerical radius, and spectral radius of an -normal operator?

Dragomir and Moslehian answered these problems in [2], as more as, they propounded a nice example of -normal operator that is neither normal nor hyponormal, as follows.

The matrix in is an -normal with and .

The numerical radius of an operator on is defined by Obviously, by (1.4), for any we have It is well known that is a norm on the Banach algebra of all bounded linear operators. Moreover, we have For other results and historical comments on the numerical radius see [4].

The antieigenvalue of an operator defined by The vector which takes is called an antieigenvector of . We refer more study on this matter to [4].

In this paper, we prove some properties of -normal operators and state various inequalities between the operator norm and the numerical radius of -normal operators in Hilbert spaces.

2. Some Properties of -Normal Operators

In this section, we establish some properties of -normal operators. It is easy to see that if is an -normal then is -normal. We find numbers such that is -normal where is -normal.

We know by the Cauchy-Schwartz inequality that . Also we can write We define

We know that if is normal operator then is also normal.

Theorem 2.1. Let be an -normal operator on a Hilbert space such that and . Then is -normal, if provided one of the following conditions holds:(i),(ii).

Proof. In both of above cases, we show that By the assumption (i), , we have for every with and , consequently we get , and therefore (2.3) is valid. On the other hand, if (ii) holds and we set then we get for every with and , consequently: Since , we obtain and so Now, by using the last inequality, we have This shows that (2.3) holds for (ii), too. Thus, for any with we have and this completes the proof.

Corollary 2.2. Let be an -normal operator. We have the following.(i)If then is -normal operator for any .(ii)If then is -normal operator for any .

Proof. (i) By the definition of the first antieigenvalue of , for all we have By using Theorem 2.1(i) we imply that is an -normal.
(ii) If , then By using Theorem 2.1(i) we imply that is an -normal.

Corollary 2.3. Let be an injective and -normal operator with . Then(i) is dense,(ii) is injective,(iii)if is surjective then is also -normal.

Proof. Since the inequality (1.3) is valid, we obtain , and therefore , thus is a dense subspace of and is injective. This proves (i) and (ii).
To prove (iii), we note that since is surjective, we imply that is invertible. On the other hand we have . Also we know that if and are two positive and invertible operators with then . Since is -normal, by taking inverse from all sides of (1.1), we get This means that is -normal, thus is -normal.

Example 2.4. Consider the following matrix in : is an -normal operator, with parameters and . Then is -normal.
For we call the spectral radius of , where is the spectrum of and it is known that [5, page 102].

Theorem 2.5. Let be an -normal operator such that is -normal operator for every , too. Then, we have

Proof. For any we have In particular, if is a self-adjoint operator then . Thus, by the definition of -normal operator, we have By induction on , we imply that from which we obtain Therefore, we get . This completes the proof.

Below, we give an example of -normal operator such that it satisfies in Theorem 2.5.

Example 2.6. Assume that is a separable Hilbert space and is an orthonormal basis for . We define the operator as follows: so and by simple computation we get Consequently, is -normal operator and also is -normal operator, for any integer . Thus we have and , hence (2.14) is valid.

3. Inequalities Involving Norms and Numerical Radius

In this section we state some inequalities involving norms and numerical radius.

Theorem 3.1. Let be an -normal operator.(i)For positive real numbers and with and we have (ii)If or , then we have where . (iii)If and for any with we have then, we obtain

Proof. (i) We use the following known inequality: which is valid for any where is a Hilbert space.
Now, if we take and in (3.5), then for any we get Taking the supremum in (3.6) over with , we get the desired result (3.1).
(ii) We use the following inequality [6, Theorem 8, page 551]: where and are two vectors in a Hilbert space and or .
Now, if we put and in (3.7), then we obtain Now, taking the supremum over in (3.8), we get the desired result (3.2).
(iii) We use the following reverse of Schwarz's inequality: which is valid for and , with (see [7]). We take and in (3.9) to get Thus, we obtain Now, taking the supremum over in recent inequality, we get the desired result (3.4).

Theorem 3.2. Assume that is an -normal operator. Then, we have

Proof. By [2, Theorem 3.1], we have and also On the other hand, it is known [8] that for we have By using this inequality we get If we put in (3.14), we obtain Thus we get Now, we take in (3.13) to obtain This completes the proof.

Theorem 3.3. Assume that is an -normal operator. Then for any real with , we have

Proof. By [9, Theorem 2.6] (see also [10, Theorem 2.4]), we have where , and . By taking , and in (3.21), we get thus, we have Finally, we take supremum over from both sides of and we use triangle inequality for supremums to complete the proof.

Corollary 3.4. Let be an -normal operator. Then, we have

Proof. By using the inequality (3.21) we get We take in inequalities (3.20) and (3.26) to imply Thus, . Now, taking supremum overall with , the desired inequality is obtained.

Acknowledgments

The authors would like to sincerely thank the anonymous referee for several useful comments improving the paper and also Professor Mehdi Hassani for a useful discussion.

References

  1. P. R. Halmos, A Hilbert Space Problem Book, vol. 19, Springer, New York, NY, USA, 2nd edition, 1982.
  2. S. S. Dragomir and M. S. Moslehian, β€œSome inequalities for (α,β)-normal operators in Hilbert spaces,” Facta Universitatis, vol. 23, pp. 39–47, 2008. View at: Google Scholar
  3. M. S. Moslehian, β€œOn (α,β)-normal operators in Hilbert spaces, IMAGE 39,” Problem, pp. 39–34, 2007. View at: Google Scholar
  4. K. E. Gustafson and D. K. M. Rao, Numerical Range, Springer, New York, NY, USA, 1997. View at: Publisher Site
  5. J. Weidmann, Linear Operators in Hilbert Spaces, vol. 68, Springer, New York, NY, USA, 1980.
  6. D. S. Mitrinović, J. E. Pečarić, and A. M. Fink, Classical and New Inequalities in Analysis, vol. 61, Kluwer Academic, Dordrecht, The Netherlands, 1993.
  7. S. S. Dragomir, β€œA potpourri of Schwarz related inequalities in inner product spaces. I,” Journal of Inequalities in Pure and Applied Mathematics, vol. 6, no. 3, article 59, 2005. View at: Google Scholar | Zentralblatt MATH
  8. S. S. Dragomir, β€œA survey of some recent inequalities for the norm and numerical radius of operators in Hilbert spaces,” Banach Journal of Mathematical Analysis, vol. 1, no. 2, pp. 154–175, 2007. View at: Google Scholar | Zentralblatt MATH
  9. S. S. Dragomir, β€œA potpourri of Schwarz related inequalities in inner product spaces. II,” Journal of Inequalities in Pure and Applied Mathematics, vol. 7, no. 1, article 14, 2006. View at: Google Scholar | Zentralblatt MATH
  10. S. S. Dragomir, β€œSome inequalities for normal operators in Hilbert spaces,” Acta Mathematica Vietnamica, vol. 31, no. 3, pp. 291–300, 2006. View at: Google Scholar | Zentralblatt MATH

Copyright © 2012 Rasoul Eskandari et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views1395
Downloads653
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.